Alert archive / Mississippi / River Flood Warnings in 2011

River Flood Warning 2, NWS Memphis, TN

January 1, 2011Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Jan 1, 2011, 9:39 AM CST for Monroe County, Mississippi. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2011, 9:39 AM CST (15:39 UTC)
Expired
Jan 1, 2011, 7:38 PM CST
In force
10 hr
Issued by
NWS Memphis, TN
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Amory (AMYM6).

Action stage
19 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WGUS44 KMEG 011539
FLWMEG
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
939 AM CST SAT JAN 1 2011

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE 
BUTTAHATCHIE RIVER AND THE TOMBIGBEE RIVER IN MISSISSIPPI .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-021539-
/O.NEW.KMEG.FL.W.0001.110101T1737Z-110103T0022Z/
/BGBM6.1.ER.110101T1737Z.110102T0600Z.110102T1822Z.NO/
939 AM CST SAT JAN 1 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER AT BIGBEE
* FROM LATE THIS MORNING UNTIL TOMORROW EARLY AFTERNOON
* AT 6 AM SATURDAY THE STAGE WAS...11.2 FEET 
* MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 15.5 FEET AFTER MIDNIGHT TOMORROW
* FLOOD STAGE IS 14.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 15.5 FEET BY AFTER MIDNIGHT TOMORROW. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
AT 17.0 FEET,  WATER IS FLOWING OVER PORTIONS OF HOOD ROAD AND 
EXTENSIVE AGRICULTURAL FLOODING IS OCCURRING.  

$$

MSC095-021539-
/O.NEW.KMEG.FL.W.0002.110101T1539Z-110102T2252Z/
/AMYM6.1.ER.110101T0738Z.110102T0000Z.110102T1652Z.NO/
939 AM CST SAT JAN 1 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER NEAR AMORY
* FROM AFTER MIDNIGHT THIS MORNING UNTIL TOMORROW LATE MORNING
* AT 7 AM SATURDAY THE STAGE WAS ESTIMATED...20.1 FEET 
* MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 22.8 FEET THIS EVENING
* FLOOD STAGE IS 20.0 FEET 
* FORECAST TO RISE TO NEAR 22.8 FEET BY THIS EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE MORNING.
AT 23.0 FEET, MOST LOW LAND AND FARM LAND NEAR THE RIVER IS FLOODED. 
EQUIPMENT AND LIVESTOCK MAY NEED TO BE MOVED TO HIGHER GROUND.  

$$

MSC087-095-021539-
/O.NEW.KMEG.FL.W.0003.110102T0351Z-110105T1120Z/
/ABDM6.1.ER.110102T0351Z.110103T1800Z.110105T0520Z.NO/
939 AM CST SAT JAN 1 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM TONIGHT UNTIL TUESDAY BEFORE MIDNIGHT
* AT 7 AM SATURDAY THE STAGE WAS...8.7 FEET 
* MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 17.1 FEET MONDAY EARLY AFTERNOON
* FLOOD STAGE IS 13.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 17.1 FEET BY MONDAY EARLY AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TUESDAY BEFORE MIDNIGHT.
AT 18.0 FEET,  WATER IS FLOWING OVER AIRBASE ROAD ON THE WEST BANK OF
THE RIVER.  

$$
MM
1 follow-up statement
925 
WGUS84 KMEG 020138
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
738 PM CST SAT JAN 1 2011

THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER AND TOMBIGBEE 
RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-021320-
/O.EXT.KMEG.FL.W.0001.000000T0000Z-110102T1320Z/
/BGBM6.1.ER.110101T1640Z.110101T2115Z.110102T0720Z.NO/
738 PM CST SAT JAN 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER  AT BIGBEE
* UNTIL AFTER MIDNIGHT TOMORROW
* AT 06 PM SATURDAY THE STAGE WAS 14.2 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 14.2 FEET AFTER MIDNIGHT TOMORROW
* FLOOD STAGE IS 14.0 FEET
* AT 17.0 FEET...WATER IS FLOWING OVER PORTIONS OF HOOD ROAD AND 
  EXTENSIVE AGRICULTURAL FLOODING IS OCCURRING

$$

MSC095-020208-
/O.CAN.KMEG.FL.W.0002.000000T0000Z-110102T2252Z/
/AMYM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
738 PM CST SAT JAN 1 2011

FORECAST INFORMATION FOR
  TOMBIGBEE RIVER NEAR AMORY
* AT 03 PM THURSDAY THE STAGE WAS 11.8 FEET 
* NO FLOODING IS CURRENTLY FORECAST
* MAXIMUM FORECAST STAGE OF 19.5 FEET AFTER MIDNIGHT TOMORROW
* FLOOD STAGE IS 20.0 FEET
* FORECAST...THE RIVER WILL RISE TO NEAR 19.5 FEET AFTER MIDNIGHT 
  TOMORROW
* AT 23.0 FEET...MOST LOW LAND AND FARM LAND NEAR THE RIVER IS 
  FLOODED. EQUIPMENT AND LIVESTOCK MAY NEED TO BE MOVED TO HIGHER 
  GROUND

$$

MSC087-095-030137-
/O.EXT.KMEG.FL.W.0003.110102T0730Z-110106T0600Z/
/ABDM6.1.ER.110102T0730Z.110104T0000Z.110106T0000Z.NO/
738 PM CST SAT JAN 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE BUTTAHATCHIE RIVER NEAR ABERDEEN
* FROM AFTER MIDNIGHT TOMORROW UNTIL WEDNESDAY EVENING
* AT 07 PM SATURDAY THE STAGE WAS 10.6 FEET 
* MINOR FLOODING IS FORECAST 
* MAXIMUM FORECAST STAGE OF 17.2 FEET MONDAY EVENING
* FLOOD STAGE IS 13.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 17.2 FEET BY MONDAY EVENING.THE RIVER WILL
  FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* AT 18.0 FEET...WATER IS FLOWING OVER AIRBASE ROAD ON THE WEST BANK
  OF THE RIVER

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 1, 5:03 AM CST, 4 hours 36 minutes earlier.

Area forecast discussion, Jan 1, 5:03 AM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
503 AM CST SAT JAN 1 2011

.PREV DISCUSSION... /ISSUED 348 AM CST SAT JAN 1 2011/

RAIN EVENT WAS BEGINNING TO WIND DOWN ACROSS THE MIDSOUTH AT
DISCUSSION TIME. 3 AM CST SURFACE ANALYSIS SHOWED THE COLD FRONT
THROUGH ALL BUT THE EASTERN MOST TIER OF COUNTIES IN NORTHEAST MS.
MAIN CONVECTIVE LINE HAD MOVED OFF TO THE SOUTHEAST... EXTENDING
FROM EAST CENTRAL MS INTO NORTH CENTRAL AL. OVER THE MIDSOUTH...
POST FRONTAL LIGHT RAIN SHOWERS CONTINUED AS FAR WEST AS THE MS
RIVER. THESE SHOWERS SHOULD GRADUALLY ERODE THROUGH THE MORNING AS
COOLER AND MUCH DRIER AIR SPREADS IN FROM THE WEST.

WITH THE HEAVY RAIN AND SEVERE WEATHER THREAT HAVING EXITED...THE
FLASH FLOOD WATCH AND TORNADO WATCHES WERE CANCELLED EARLY.

TRANQUIL WEATHER WILL PREVAIL ACROSS THE MIDSOUTH THROUGH THE NEXT
SEVEN DAYS. UPPER LEVEL FLOW WILL REMAIN SPLIT AROUND A NEARLY
STATIONARY UPPER LOW OFF THE SOUTHERN CA COAST...BECOMING CONFLUENT
IN NEARLY ZONAL FLOW OVER THE MIDSOUTH THROUGH MIDWEEK. FOLLOWING
THIS MORNING/S COLD FRONTAL PASSAGE...DAYTIME TEMPS WILL MODERATE
TO NEAR NORMAL READINGS BY MONDAY AND CONTINUE THROUGH MIDWEEK.

THE NORTHERN BRANCH OF THE UPPER LEVEL JET WILL BECOME MORE
AMPLIFIED BY THURSDAY...WITH A DEEP UPPER TROF TAKING SHAPE OVER
THE NORTHEAST STATES. THIS WILL PLACE THE MIDSOUTH INTO NORTHWEST
FLOW... OPENING THE DOOR FOR A RELATIVELY STRONG COLD FRONTAL
PASSAGE ON FRIDAY. THIS FRONT WILL BRING AN END TO THE NEAR NORMAL
TEMPS FORECAST THROUGH MOST OF THE WEEK.

LOOKING BEYOND THE SEVEN DAY FORECAST... BOTH GFS AND ECMWF MODELS
DEAMPLIFY THE UPPER LEVEL FLOW BY SUNDAY...TAKING THE NORTHEASTERN
U.S. LONGWAVE TROF OFFSHORE. THIS SHOULD BRING A RETURN OF ZONAL
UPPER LEVEL FLOW AND MODERATING TEMPS TO THE MIDSOUTH LATE NEXT
WEEKEND INTO THE FOLLOWING WEEK.

PWB

&&

.AVIATION...

12Z TAF SET

MVFR CIGS MAY REMAIN AT KMKL AND KTUP FOR THE NEXT 1-3 HOURS AS
-SHRAS CONTINUE TO PUSH EAST THROUGH THE CWA. THEREAFTER...EXPECT
VFR CONDITIONS THROUGH THE REST OF THE TAF PERIOD. NW WINDS AROUND
10 KTS WITH HIGHER GUSTS CAN BE EXPECTED THROUGH THE DAY. SPEEDS
WILL DECREASE TO 4-6 KTS AFTER 00Z.

KRM

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  46  27  43  26 /  10   0   0   0
MKL  45  23  40  19 /  20   0   0   0
JBR  41  24  39  22 /   0   0   0   0
TUP  52  27  46  23 /  70   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jan 1, 3:13 AM CST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
313 AM CST SAT JAN 1 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
313 AM CST SAT JAN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 9:33 PM CSTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tallahatchie, Yalobusha145 days
Dec 31, 9:55 PM CSTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tallahatchie, Yalobusha145 days
Dec 31, 10:09 PM CSTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe145 days
Dec 31, 10:18 PM CSTFlash Flood WarningMEGCalhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 1 more3 hr
Dec 31, 10:32 PM CSTFlash Flood WatchMEGAlcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 11 more5 hr
Dec 31, 10:41 PM CSTSevere Thunderstorm WarningMEGItawamba, Monroe, Tishomingo145 days
Dec 31, 10:53 PM CSTFlash Flood WarningMEGAlcorn, Benton, Itawamba, Lafayette, Lee, Marshall and 5 more3 hr
Dec 31, 10:59 PM CSTFlash Flood WarningMEGAlcorn, Tippah, Tishomingo3 hr
Dec 31, 11:08 PM CSTFlash Flood WarningMEGItawamba, Monroe3 hr
Dec 31, 11:11 PM CSTSpecial Weather StatementMEGChickasaw, Itawamba, Lee34 min
Dec 31, 11:49 PM CSTSpecial Weather StatementMEGItawamba, Monroe26 min
Jan 1, 12:28 AM CSTFlash Flood WarningMEGItawamba, Lafayette, Lee, Pontotoc, Union108 min
Jan 1, 1:13 AM CSTFlash Flood WarningMEGCalhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc65 min
Jan 1, 1:31 AM CSTSpecial Weather StatementMEGMonroe44 min
Jan 1, 9:39 AM CSTRiver Flood WarningMEGMonroe22 hr
Jan 1, 9:39 AM CSTRiver Flood WarningMEGLowndes, Monroe4 days

Nearby

River Flood Warnings in Mississippi, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.